Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 188, NWS Northern Indiana

August 7, 2011Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2011, 8:26 PM EDT for Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 8:26 PM EDT (00:26 UTC)
Expired
Aug 7, 2011, 9:00 PM EDT
In force
34 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Elkhart County, IN, Saint Joseph County, IN, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 8:27 PM EDTTSTM WND DMG3 Ne Georgetown, MIMULTIPLE TREE LIMBS AND TREES DOWN AT THE INTERSECTION OF GUMWOOD DR. AND REDFIELD DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS53 KIWX 080026
SVRIWX
INC039-141-MIC027-080100-
/O.NEW.KIWX.SV.W.0188.110808T0026Z-110808T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  NORTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 900 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR GRANGER...AND MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  OSCEOLA...
  ELKHART...
  DUNLAP...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JIMTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4167 8584 4150 8607 4174 8627 4182 8618
TIME...MOT...LOC 0026Z 312DEG 29KT 4175 8616
WIND...HAIL 60MPH <.50IN

$$
3 follow-up statements
999 
WWUS53 KIWX 080035
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
835 PM EDT SUN AUG 7 2011

MIC027-080044-
/O.CAN.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/
CASS MI-
835 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASS COUNTY IN
SOUTHWEST MICHIGAN IS CANCELLED...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4176 8616 4165 8592 4150 8607 4174 8627
TIME...MOT...LOC 0034Z 318DEG 31KT 4168 8611

$$

INC039-141-080100-
/O.CON.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/
ELKHART IN-ST. JOSEPH IN-
835 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN ST. JOSEPH AND WEST CENTRAL ELKHART COUNTIES IN
NORTH CENTRAL INDIANA...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR MISHAWAKA...AND
MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  OSCEOLA AND JIMTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4176 8616 4165 8592 4150 8607 4174 8627
TIME...MOT...LOC 0034Z 318DEG 31KT 4168 8611
WIND...HAIL 60MPH <.50IN

$$
019 
WWUS53 KIWX 080046
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 PM EDT SUN AUG 7 2011

INC039-141-080100-
/O.CON.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/
ELKHART IN-ST. JOSEPH IN-
846 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EAST CENTRAL ST. JOSEPH AND WEST CENTRAL ELKHART COUNTIES IN
NORTH CENTRAL INDIANA...

AT 841 PM EDT...A SEVERE THUNDERSTORM  WAS REPORTED  PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR OSCEOLA...OR ABOUT 6 MILES SOUTHWEST OF ELKHART...AND MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  JIMTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4166 8620 4173 8611 4165 8592 4150 8607
TIME...MOT...LOC 0043Z 318DEG 31KT 4162 8605
WIND...HAIL 60MPH <.50IN

$$
351 
WWUS53 KIWX 080100
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 PM EDT SUN AUG 7 2011

INC039-141-080110-
/O.EXP.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/
ELKHART IN-ST. JOSEPH IN-
900 PM EDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. JOSEPH AND
WEST CENTRAL ELKHART COUNTIES IN NORTH CENTRAL INDIANA HAS EXPIRED...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4166 8620 4173 8611 4165 8592 4150 8607
TIME...MOT...LOC 0100Z 318DEG 31KT 4151 8592

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:05 PM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 7, 4:05 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT SUN AUG 7 2011

.SHORT TERM...
WK SFC TROUGH ASSOCD/W SUBTLE MCV OVR SRN MI SPAWNING BKN LINE OF
CONVN SWD INTO CNTRL IN. XPC THIS BKN LINE OF STORMS TO WORK QUICKLY
EWD THROUGH THE REMAINDER OF CWA THIS AFTN.

SECONDARY SFC TROUGH UPSTREAM ACRS SRN WI AND DESTABILIZING AIRMASS
IN WAKE OF CURRENT ACTIVITY MAY YIELD ADDNL DVLPMNT TWD EVENING SW
HALF...HWVR VEERING LL FLW AND EFFECTS OF LIKELY LK SHADOW
PENETRATION INLAND PROMOTES SOME UNCERTAINTY. THUS WILL CARRY JUST A
SLGT CHC MENTION. OTHERWISE WK SFC RIDGING BLDS IN LATE W/DECOUPLING
BNDRY LYR XPCD. GIVEN RAINFALL THIS AFTN SHLD SEE SOME DENSE FOG
AGAIN TWD SUNRISE.

ON MON...NRN STREAM SW TROUGH OVR AB THIS AFTN WILL DIG SEWD TWD NRN
LK SP BY 12Z TUE. GIVEN TREND SEEN IN 12Z GUIDANCE AND INDICATIONS
IN HIGHRES GUIDANCE WILL ADD LT AFTN POP MENTION SW AND CARRY THAT
EWD MON NIGHT.

&&

.LONG TERM...

MONDAY THROUGH SATURDAY

STRENGTHENING INFLUENCE OF THE HUDSON BAY VORTEX CAN BE EXPECTED IN
THE LONG TERM PERIOD AS FLOW RE-ORGANIZATION OVER THE GULF OF ALASKA
SUPPORTS A CHANGE IN THE CONUS FLOW PATTERN. FORECAST MODELS AND
MEAN ENSEMBLES ARE ALL ON THE SAME PAGE PER FLATTER LOCAL HEIGHTS
WITH A NW FLOW REGIME...OFFERING COOLER THERMAL FIELDS AND MUCH
DRIER AIR INTO THE REGION...ESP BY THE MIDDLE OF NEXT WEEK...WITH
ANOTHER SFC TROUGH PUSHING THROUGH THE REGION ON TUES. HEIGHT
FORECAST DETAILS STILL MUDDLED TOWARD THE END OF THE PERIOD...AS LOW
CONFIDENCE IN THE MEAN MID LEVEL FLOW CONTINUES. THIS INCLUDES
LATITUDINAL LOCATION OF THE HUDSON BAY VORTEX...AND THE DETAILS PER
AN EXPECTED NE PAC UPPER TROUGH /BY DAY 6/ INCLUDING THE POSSIBLE
TROUGH FRACTURE/SPLIT PER THIS FEATURE. LOW CONFIDENCE IN THE HEIGHT
PATTERN IS FURTHER EVIDENT IN MEAN GEFS SOLUTIONS WHICH CONTINUE TO
OFFER MODERATE HEIGHT SPREADS BY DAY 7. HENCE...PREFERENCE IS STILL
TOWARD FORECAST CONSISTENCY AND PERSISTENCE BY DAY 6-7...WITH A
SLIGHT TREND TOWARD THE ECMWF WHICH SEEMS TO HAVE A LITTLE MORE
STABLE SOLUTION PER RUN-RUN NORTHERN CONUS HEIGHTS.

TUESDAY...A STRONG COMPACT IMPULSE WILL TRAVERSE THE CANADIAN BORDER
INTO THE GREAT LAKES AND SUPPORT A SFC TROUGH INTO THE REGION. DEEP
MOISTURE WILL BE LOCKED WELL SOUTH OF THE AREA...WITH STRONG
DYNAMICS WELL NORTH...STILL SETTING THE STAGE FOR A SPLIT SETUP PER
PRECIP CHANCES. HOWEVER...APPRECIABLE HEIGHT FALLS ARE PROGGED AND
GIVEN DECENT LL MOISTURE IN PLACE PER MID TO UPPER 60S DEWPOINTS
WITH AROUND 340K AT H85...WILL CONTINUE LOW POP MENTION. NEGATIVE
THETA-E ADV WILL SUPPORT A COOLING AND DRYING TREND INTO WED.

WED-SUN...MASSIVE SFC RIDGE WILL SETTLE INTO THE REGION WITH DRY
NORTHERLY FLOW CONTINUING. COOLEST TODAY LOOKS TO BE WED GIVEN H85
TEMP PROGS OVER THE REGION /DOWN TO 10C/. COOL NIGHTS WITH LOWS IN
THE 50S EXPECTED AT MANY PLACES...ALTHOUGH AREAS NEAR LK MI MAY STAY
MIXED GIVEN THE WARM LAKE WATERS. AIRMASS WILL GRADUALLY MODIFY
THROUGH SAT...WITH WARMING THERMAL FIELDS AS THE SFC RIDGE SHIFTS
EAST AND SUPPORTS RETURN SW FLOW AND INCREASING LL MOISTURE.
STRONGER SIGNALS FOR A UPPER TROUGH INTO THE GREAT LAKES BY LATE
FRIDAY-SAT WITH DECENT MOISTURE RETURN AHEAD OF THE SFC TROUGH. GIVEN
COLLAB AND PERSISTENT MODEL PROGS IN NORTHWEST FLOW...HAVE INCLUDED
LOW POPS FRIDAY-SAT.

&&

.AVIATION...
BKN LINE OF SHRA/TSRA ALG SFC TROUGH ASSOCD/W SUBTLE MCV OVR SRN MI
WILL CONT TO WORK EWD THROUGH REMAINDER OF CWA THIS AFTN. UPSTREAM
SECONDARY SFC TROUGH OVR SRN WI WILL FOLLOW THIS EVENING AND MAY
PROMOTE A SHRA VCNTY KSBN OTHERWISE CLRG XPCD OVERNIGHT. WK SFC
RIDGING AND DECOUPLING BNDRY LYR SHLD AGAIN LEAD TO IFR-MVFR CAT FOG
DVLPMNT LATE LIKE LAST SVRL MORNINGS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JC
AVIATION...T
Hazardous weather outlook, Aug 7, 7:12 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT SUN AUG 7 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-082315-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
712 PM EDT SUN AUG 7 2011 /612 PM CDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...MAINLY
NORTHWEST OF A LOGANSPORT INDIANA TO THREE RIVERS MICHIGAN LINE.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ALTHOUGH ISOLATED
WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE EARLY IN THE EVENING
ACROSS EXTREME SOUTHWEST LOWER MICHIGAN INTO PORTIONS OF FAR NORTH
CENTRAL INDIANA. BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...AND THEN AGAIN LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-082315-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
712 PM EDT SUN AUG 7 2011 /612 PM CDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING. WIND
GUSTS TO 35 KNOTS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ELEVATED RISK OF RIP CURRENTS TUESDAY AND WEDNESDAY.

INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS
BOATING CONDITIONS TUESDAY AFTERNOON INTO WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND
AGAIN ON TUESDAY AFTERNOON.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 7, 7:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
742 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             1 NE STEVENSVILLE       42.02N  86.51W
08/07/2011  M0.25 INCH       BERRIEN            MI   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101257

BENTLEY
Special weather statement, Aug 7, 7:42 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
742 PM EDT SUN AUG 7 2011

MIZ077-078-080015-
BERRIEN MI-CASS MI-
742 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS AND CENTRAL
BERRIEN COUNTIES IN SOUTHWEST MICHIGAN...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIR PLAIN...MOVING SOUTHEAST AT 35 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH PEA TO HALF INCH SIZED HAIL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC...
  BERRIEN SPRINGS AND EAU CLAIRE...
  SANDY BEACH AND DEWEY LAKE...
  INDIAN LAKE AND MAGICIAN LAKE...
  SUMNERVILLE...
  POKAGON...

LAT...LON 4209 8623 4207 8622 4208 8619 4203 8607
      4185 8620 4201 8656 4209 8651 4216 8644
TIME...MOT...LOC 2341Z 304DEG 28KT 4204 8640
Local storm report, Aug 7, 7:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             3 NE STEVENSVILLE       42.05N  86.47W
08/07/2011  M0.88 INCH       BERRIEN            MI   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL AT GLEN HAVEN DR. LASTED FOR 5
            MINUTES.

&&

EVENT NUMBER IWX1101258

BENTLEY
Local storm report, Aug 7, 7:56 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     3 SW SODUS              42.01N  86.41W
08/07/2011                   BERRIEN            MI   TRAINED SPOTTER

            ESTIMATED 18 INCH DIAMETER HEALTHY TREE BLOWN DOWN. PEA
            SIZED HAIL ALSO REPORTED.

&&

EVENT NUMBER IWX1101259

BENTLEY
Special weather statement, Aug 7, 8:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
805 PM EDT SUN AUG 7 2011

INZ003-004-012-014-080045-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
705 PM CDT SUN AUG 7 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MARSHALL AND
SOUTHWESTERN ST. JOSEPH COUNTIES IN NORTH CENTRAL INDIANA...AND
EASTERN LA PORTE AND NORTHEASTERN STARKE COUNTIES IN NORTHWEST
INDIANA...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KINGSFORD HEIGHTS...OR 8 MILES SOUTHEAST OF
LA PORTE...MOVING SOUTHEAST AT 30 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS AROUND 40 MPH
ALONG WITH HALF INCH HAIL AND BRIEF TORRENTIAL RAIN.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WALKERTON...
  KOONTZ LAKE AND GROVERTOWN...
  TEEGARDEN...
  TYNER AND DONALDSON...

LAT...LON 4143 8629 4127 8644 4149 8672 4160 8660
TIME...MOT...LOC 0004Z 307DEG 22KT 4150 8662
Special weather statement, Aug 7, 8:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT SUN AUG 7 2011

INZ004-005-MIZ077-078-080045-
BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH IN-
815 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND
NORTHWESTERN ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND
SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES IN SOUTHWEST
MICHIGAN...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NILES...MOVING SOUTHEAST AT 30 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
BRIEF TORRENTIAL RAINS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GEORGETOWN...
  GRANGER...
  MISHAWAKA...
  ROSELAND...
  EDWARDSBURG...
  BARRON LAKE AND BERTRAND...

LAT...LON 4173 8590 4154 8606 4182 8638 4191 8628
TIME...MOT...LOC 0014Z 305DEG 22KT 4183 8626

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:05 PM EDTSpecial Weather StatementIWXStarke40 min
Aug 7, 8:15 PM EDTSpecial Weather StatementIWXSaint Joseph30 min
Aug 7, 8:52 PM EDTRip Current StatementIWX5 hr
Aug 7, 9:02 PM EDTSpecial Weather StatementIWXElkhart43 min
Aug 7, 9:10 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Noble35 min
Aug 7, 9:39 PM EDTSpecial Weather StatementIWXWhitley51 min
Aug 8, 5:12 AM EDTRip Current StatementIWX16 hr
Aug 8, 6:51 PM EDTSpecial Weather StatementIWXWhite39 min
Aug 8, 7:04 PM EDTSevere Thunderstorm WarningIWXWhite41 min
Aug 8, 7:15 PM EDTTornado WarningIWXCass, White45 min
Aug 8, 7:59 PM EDTTornado WarningIWXCass, Miami46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.